Mixed boundary value problems for a penny-shaped cut

Leon M. Keer*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

37 Scopus citations


The axially symmetric problem for a penny-shaped cut is solved in the case the displacements are prescribed on its upper surface and stresses on its lower surface. The solution is achieved by using integral transforms along with certain representations that reduce the general problem to the solution of uncoupled Hilbert problems. For polynomial loadings the Hilbert problems can be solved exactly by methods given by Muskhelishvili. As in the related plane problem two singularities at the edge of the disc are noted in the solution.

Original languageEnglish (US)
Pages (from-to)89-98
Number of pages10
JournalJournal of Elasticity
Issue number2
StatePublished - Jun 1975

ASJC Scopus subject areas

  • Materials Science(all)
  • Mechanics of Materials
  • Mechanical Engineering


Dive into the research topics of 'Mixed boundary value problems for a penny-shaped cut'. Together they form a unique fingerprint.

Cite this